A Case Report on Deliberate Self-poisoning with Imidacloprid in a Young Female - Overview of a Newer Insecticide Poisoning

Authors

  • Sabin Thapaliya Department of Internal Medicine, Tribhuvan University Teaching Hospital, Institute of Medicine, Maharajgunj, Kathmandu, Nepal
  • Bhupendra K Basnet National Academy of Medical Sciences, Bir Hospital, Mahaboudha, Kathmandu, Nepal
  • Santa K Das Department of Pulmonology and Critical Care Medicine, Maharajgunj Medical Campus, Tribhuvan University Teaching Hospital, Institute of Medicine, Maharajgunj, Kathmandu, Nepal
  • Rakshya Thapa Helping Hands Community Hospital, Chabahil, Kathmandu, Nepal

Keywords:

Acute kidney injury, imidacloprid poisoning, neurological manifestation, respiratory failure

Abstract

Imidacloprid is a newer insecticide of the group Neonicotinoids. It is safer to humans and hence considered a better alternative to organophosphorus compounds, especially in areas like Nepal with higher incidence of deliberate self-poisoning. There has been an increase in the number of reported cases of imidacloprid poisoning from South-East Asian countries, but none from Nepal. We report a case admitted in Intensive Care Unit with neurological manifestations, respiratory failure and development of Acute Kidney Injury following acute imidacloprid poisoning.

Downloads

Published

2021-04-30

How to Cite

Thapaliya, S. ., Basnet, B. K. ., Das, S. K., & Thapa, R. . (2021). A Case Report on Deliberate Self-poisoning with Imidacloprid in a Young Female - Overview of a Newer Insecticide Poisoning. Journal of Institute of Medicine Nepal, 43(1), 60–62. Retrieved from http://www.jiomnepal.com.np/index.php/jiomnepal/article/view/34